Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mageee

Accutane IB and Antibiotics

I was just wondering if anyone knew if staying on antibiotics actually helps with the initial breakout.. my doctor said when i go on accutane i will stay on the antibiotic to help, does anyone have any actual experiences with it ??

Share this post


Link to post
Share on other sites

What kind of antibiotics are you on? You're not supposed to combine any within the tetracycline family (e.g. minocycline, doxycycline) with isotretinoin because it can cause pseudotumor cerebri (swelling of the brain).

Share this post


Link to post
Share on other sites

ohhh god that's scary... im taking doryx, my doctor said he'd keep me on it is that in that family ?

Share this post


Link to post
Share on other sites

Your doctor should definitely know that taking accutane and tetracycline at the same time is not the best idea. Plus it's written in the patient information that comes with each accutane package.

Share this post


Link to post
Share on other sites

maybe he was referring to starting a different type of antibiotic, he was saying he wants to try to lesson the initial breakout... have you ever heard that before ?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×